MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary uncovered stent and delivery system were returned for analysis.The stent was received not deployed.It was noted that stent wires were uncrossed inside the sheath.A visual inspection identified uncrossed wires and kinked wires at the two ends of the stent.Functional evaluation revealed that it was possible to deploy the stent using the delivery system as received.No other issues were noted with the stent and delivery system.The damages noted with the returned device were consistent with the application of excessive force during use.The investigation concluded that the observed failures were likely caused by handling of the device or portion of the device without direct patient contact either during unpacking, preparation or shipping.Therefore, the most probable root cause is handling damage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be used in the bile duct during a percutaneous transhepatic choangiography and biliary drainage (ptcd) with stenting procedure performed on (b)(6) 2018.According to the complainant, during preparation and outside the patient, the stent was tested for its deployment mechanism.Apparently, the stent failed to deploy; it would not open up smoothly and high resistance was encountered during deployment.Reportedly, the procedure was completed with another wallstent biliary stent.There were no patient complications reported as result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed uncrossed wires and kinked wires at the two ends of the stent.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7802950
Report Number3005099803-2018-02552
Device Sequence Number2507469
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2018
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number0019328496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1